MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 00020006800
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Instrument backup files and sample result reports were submitted and reviewed as part of the investigation.Review of the certificates of analysis for hemosil synthasil lot n0350874 and hemosil readiplastin (20 ml) lot n1248407 confirmed that both reagents met all specifications at the time of product release, with no anomalies identified.The submitted instrument backup for acl top 500 cts, serial number (b)(6) software version 5.2.0 p 16.8.03, dated 07apr2026, was reviewed.The review confirmed that werfen-locked tests (aptt-ss and pt-read) and werfen-locked material definitions (aptt-ss, aptt-ss cacl2, and pt readiplastin) were in place.Review of the submitted sample result reports demonstrated several low aptt-ss and pt-read results generated on (b)(6) 2026.When these samples were repeated on a second acl top instrument (serial number (b)(6), higher results were obtained.Evaluation of the associated clot curves showed typical s-shaped curves with expected baseline, acceleration, and plateau phases; no curve abnormalities were observed.Quality control (qc) statistics were reviewed for normal control 1 (lot n0259871) and abnormal control 3 (lot n1248410), which were tested for aptt-ss and pt-read prior to patient sample testing on (b)(6) 2026.All qc results fell within package insert acceptance ranges except for one abnormal control 3 pt-read result, which was low.Upon repeat testing, the control result recovered within the acceptance range.A review of the service history indicated a customer service call on 07apr2026 reporting erroneous aptt and pt-read results, prompting instrument validation.During verification, dried blood residue was observed on the cts hold-down and was subsequently cleaned.The cts rinse pump was verified to be functioning properly, and fluidic precision tests were successfully performed on both probes.The acl top family 50 series operator's manual, chapter 12 - system, states that as part of good laboratory practice, operators are responsible for ensuring the system is kept clean through visual inspection and maintenance as needed.The manual also provides detailed instructions for cts foot cleaning, including manual cleaning using a lint-free swab and deionized water.Although a definitive root cause could not be established, the discrepant aptt-ss and pt-read results were most likely associated with the presence of dried blood buildup on the cts foot.There was no patient impact.Based on this assessment, no further remedial actions are required.This incident will be monitored through trending analysis.
 
Event or Problem Description
On (b)(6), 2026, erroneous results were reported for activated partial thromboplastin time (aptt) and prothrombin time (pt) for 18 patient samples tested on an acl top 500 cts analyzer (sn (b)(6) using hemosil synthasil (lot n0350874) and hemosil readiplastin 20 ml (lot n1248407).During the event period, additional patient samples were tested using the same reagent lots; however, those results did not require correction.A total of 50 patient results were retrospectively reviewed to assess potential impact.First occurrence (10:15 am - 2:00 pm) on 06apr2026: unusually low and failed pt and aptt results were initially observed.Quality control (qc) was not run at the time the atypical results were first noted.Once the issue was recognized, enhanced cleaning of all probes was performed, followed by qc testing.Pt reagent qc initially failed low but passed upon repeat testing and met laboratory-defined acceptance criteria.Aptt qc was within acceptable laboratory ranges on initial testing.Second occurrence (5:00 pm - 7:30 pm) on 06apr2026: during this period, pt reagent qc remained within laboratory-defined acceptable ranges.Aptt qc values recovered but remained at the low end of the laboratory's acceptable range.A service call was initiated to evaluate analyzer performance.The field service engineer (fse) observed a buildup of dried blood on the cts hold-down mechanism.Fse cleaned the hold-down and verified that the cts rinse pump was operating properly.System verification testing was completed successfully.No patient impact reported.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
526 route 303
orangeburg NY 10962
Manufacturer Contact
keith kelly
180 hartwell road
bedford, MA 01730-2443
MDR Report Key25072477
Report Number1217183-2026-00005
Device Sequence Number10748281
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)250401(17)270331(10)N0350874
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00020006800
Device Lot NumberN0350874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown